MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M3 CORPUS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M3 CORPUS; POWERED WHEELCHAIR
Model Number M3 CORPUS
Medical Device Problem Codes Mechanical Problem (1384); Unintended System Motion (1430); Unintended Movement (3026)
Health Effect - Clinical Codes Fall (1848); Brain Injury (2219)
Date of Event 05/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Permobil conducted an inspection of the device and received testimony from the end-user of sequence of events leading to the reported incident.Reports indicate the end-user having left the device powered on during a transfer, and they position the joystick up and behind the backrest during transfers.Inspection of this position shows the joystick inductive as being close to the headrest and the slightest movement of the joystick could allow the inductive to be deflected to engage a drive command.Inspection of the device was found to remain fully operational with no signs of a malfunction having occurred.The end-user was provided the information of the findings and was re-instructed to ensure the device is powered off during transfers.The end-user voiced their understanding and accepted the findings.The dhr was reviewed, and the device was found to have met specification prior to distribution.
 
Event or Problem Description
Received report claiming while the end-user was in process of performing a transfer into the power wheelchair, the device reportedly initiated a drive command which pinned the end-user against the bed eventually causing the user to fall to the ground where they sustained injuries requiring medical intervention to address.

Brand Name
PERMOBIL M3 CORPUS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
ivan fernandez
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key22178419
Report Number1221084-2025-00007
Device Sequence Number15663930
Product Code ITI
UDI-Device Identifier17330818345674
UDI-Public(01)17330818345674(11)240319
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM3 CORPUS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown